Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 92, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Dec 4, 2012, 9:42 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2012, 9:42 AM CST (15:42 UTC)
- Expired
- Dec 4, 2012, 9:07 PM CST
- In force
- 11 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
918 WHUS73 KMKX 041542 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 942 AM CST TUE DEC 4 2012 ...GUSTY WEST WINDS NEAR THE SHORELINE TODAY... .A TIGHT PRESSURE GRADIENT ACROSS THE UPPER GREAT LAKES REGION WILL LEAD TO WEST WINDS GUSTING UP TO 25 KNOTS AT TIMES THROUGH THIS EVENING. WINDS WILL SHIFT NORTHWEST LATER IN THE AFTERNOON AND WEAKEN IN THE EVENING AS HIGH PRESSURE APPROACHES. WAVES WILL BUILD TO 2 TO 4 FEET...ESPECIALLY TOWARDS THE OPEN WATERS. LMZ643>646-042345- /O.NEW.KMKX.SC.Y.0092.121204T1542Z-121205T0400Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 942 AM CST TUE DEC 4 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. * WINDS: WEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 1 TO 2 FEET BUILDING TO 2 TO 4 FEET LATE IN THE AFTERNOON. HIGHEST WAVES TOWARDS THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BROOKS WWW.WEATHER.GOV/MKX
2 follow-up statements
000 WHUS73 KMKX 042133 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 333 PM CST TUE DEC 4 2012 ...GUSTY WEST WINDS NEAR THE SHORELINE TODAY... .A TIGHT PRESSURE GRADIENT ACROSS THE UPPER GREAT LAKES REGION WILL ALLOW WEST TO NORTHWEST WINDS TO GUST UP TO 25 KNOTS AT TIMES THROUGH THIS EVENING. WAVES WILL BE 2 TO 4 FEET WITH THE HIGHEST WAVES TOWARDS THE OPEN WATERS. WINDS WILL WEAKEN LATER IN THE EVENING AS HIGH PRESSURE APPROACHES. LMZ643>646-050400- /O.CON.KMKX.SC.Y.0092.000000T0000Z-121205T0400Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 333 PM CST TUE DEC 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING. * WINDS: WEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS...BECOMING NORTHWEST LATE IN THE AFTERNOON AND EARLY IN THE EVENING. * WAVES: 2 TO 4 FEET. HIGHEST WAVES TOWARDS THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BROOKS WWW.WEATHER.GOV/MKX
686 WHUS73 KMKX 050307 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 907 PM CST TUE DEC 4 2012 LMZ643>646-050415- /O.CAN.KMKX.SC.Y.0092.000000T0000Z-121205T0400Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 907 PM CST TUE DEC 4 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS ARE STILL A BIT ELEVATED FROM THE NORTHWEST AT 10 TO 20 KNOTS. SMALL CRAFT SHOULD EXERCISE CAUTION OVERNIGHT. $$ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 4, 3:30 AM CST, 6 hours 12 minutes earlier.
Area forecast discussion, Dec 4, 3:30 AM CST, 6 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 AM CST TUE DEC 4 2012
.TODAY AND TONIGHT ...FORECAST CONFIDENCE HIGH.
SOME WEAK OMEGA NOTED OVER SE HALF OF WI AT 700 MB AT
12Z...APPEARS RELATED TO UPPER DIVERGENCE WITH RRQ OF UPPER JET ON
FORWARD FLANK OF UPPER TROUGH THAT CROSSES REGION TODAY.
LOBE OF VORTICITY OF VARYING STRENGTH ON MODELS SWINGS UNDER
CLOSED 500 MB LOW TRACKING NORTH OF LAKE SUPERIOR ON CURRENT WATER
VAPOR SATELLITE LOOPS AND DROPS THROUGH STATE BETWEEN 12Z TODAY
AND 00Z WED. SOME CVA-INDUCED 500-300MB LAYER Q-VECTOR CONVERGENCE
WITH THIS VORT LOBE MOVES ACROSS MAINLY NRN WI BETWEEN 18Z AND 00Z
WED...BUT NO PRECIPITATION WITH THIS FEATURE WITH OVERALL DOWNWARD
MOTION AS COLD AIR ADVECTION DOMINATES AND LITTLE TO NO MOISTURE
AVAILABLE PER CROSS SECTIONS AND LAYER RH FORECASTS.
FORECAST SOUNDINGS DO SHOW MIXING UP TO AROUND 915 MB EARLY THIS
AFTERNOON WHICH WILL YIELD HIGHS IN THE UPPER 40S NORTH AND LOW
50S SOUTH. THIS MIXING WILL ALSO BRING DOWN SOME MOMENTUM FROM THE
22 TO 25 KNOT WINDS AROUND 1000 FEET TO THE SURFACE...SO COULD SEE
OCCASIONAL GUSTS TO 20 TO 25 MPH...ESPECIALLY DURING THE EARLY TO
MID AFTERNOON.
A SECONDARY COLD FRONT WILL MOVE THROUGH THE STATE TODAY BEHIND
THE 500 MB VORT LOBE...DROPPING THROUGH SRN WISCONSIN TONIGHT.
COLDEST TEMPERATURES AT 850 MB AND 925 MB STAY NORTH AND NORTHEAST
OF FORECAST AREA...WITH THE SOUTHWEST HALF OF CWA STILL AT OR
ABOVE 0C AT 850 MB BY 12Z WED. 925 MB TEMPERATURES DO FALL TO -3C
TO -6C BY 12Z WEDNESDAY...SO LOWS IN THE LOWER TO MIDDLE 20S LOOK
REASONABLE.
.WEDNESDAY THROUGH THURSDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM.
WEAK 500MB RIDGE PASSES ACROSS THE REGION WEDNESDAY...ALONG WITH
SURFACE HIGH PRESSURE. THIS SHOULD COMBINE TO BRING QUIET WEATHER
TO THE AREA. LOW LEVEL WINDS VEERING FROM NORTHEAST TO SOUTHEAST
DURING THE DAY MAY BRING SOME LAKE EFFECT CLOUDS...AS SURFACE TO
850MB DELTA T VALUES REACH 8 TO 9 DEGREES CELSIUS. NOT SURE HOW
WIDESPREAD THESE WILL BE...AS FLOW IS WEAK AND FAVORABLE NORTHEAST
FETCH IS DURING THE MORNING. TEMPERATURES SHOULD REMAIN ABOVE
NORMAL...WITH UPPER 30S PER 925MB TEMPERATURE FIELDS.
HIGH MOVES EAST WEDNESDAY NIGHT...WITH 500MB FLOW BECOMING ZONAL.
AREA FORECAST SOUNDINGS FROM NAM/GFS ARE QUITE DRY DURING THIS
TIME IN THE LOWEST 10000 FEET ABOVE GROUND LEVEL...WITH JUST MID
TO HIGH CLOUDS MOVING INTO THE REGION. THUS...HAVE REMOVED THE
SMALL POPS WEDNESDAY NIGHT IN THE FAR NORTHWEST COUNTIES. LOWS
SHOULD DIP INTO THE LOWER 30S...AS WARM AIR ADVECTION BEGINS
ACROSS THE AREA.
THE 500MB FLOW GRADUALLY BECOMES WEST SOUTHWEST ACROSS THE REGION
THURSDAY AND THURSDAY NIGHT...WITH WEAK VORTICITY MAXIMA SLIDING
THROUGH THE REGION. WARM AIR ADVECTION CONTINUES DURING THIS TIME
ACROSS THE AREA. GFS/CANADIAN/ECMWF QUICKER THAN THE NAM WITH
PROGRESSION OF COLD FRONT/LOW LEVEL FRONTOGENESIS RESPONSE AND
ASSOCIATED QPF...BRINGING IT INTO THE NORTHWESTERN COUNTIES
THURSDAY AFTERNOON...THEN ACROSS THE AREA THURSDAY NIGHT. THE NAM
IS DRY UNTIL MAINLY LATER THURSDAY NIGHT.
AREA FORECAST SOUNDINGS ON BOTH NAM/GFS SHOW SLOW SATURATION OF
THE AIR COLUMN FROM THE MID LEVELS DOWNWARD THURSDAY INTO THURSDAY
EVENING...WITH SATURATION OCCURRING BY LATER THURSDAY NIGHT. FOR
NOW...WILL SIDE WITH GFS/CANADIAN/ECMWF AND KEEP MAINLY CHANCE
POPS FOR THURSDAY INTO THURSDAY NIGHT. MAY HAVE TO CUT BACK POPS
IN LATER FORECASTS IF DRY LOW LEVELS LINGER. TEMPERATURES SHOULD
REMAIN MILD FOR EARLY DECEMBER...THOUGH TEMPERATURES SHOULD BE
COLD ENOUGH LATER THURSDAY NIGHT FOR A MIX OR RAIN AND SNOW ACROSS
THE NORTHWESTERN HALF OF THE AREA.
.FRIDAY THROUGH MONDAY...FORECAST CONFIDENCE IS LOW.
GFS AND ECMWF DIFFER QUITE A BIT WITH FEATURES DURING THIS PERIOD
ACROSS THE REGION. THE GFS BRINGS WEAK LOW PRESSURE NORTHEAST FROM
NORTHERN MISSOURI TO NORTHERN ILLINOIS FRIDAY...THEN TO NORTHERN
LOWER MICHIGAN FRIDAY NIGHT BEFORE SHIFTING NORTHEAST SATURDAY.
SHORTWAVE TROUGH SHIFTS NORTHEAST THROUGH NORTHERN WISCONSIN
FRIDAY NIGHT AND SATURDAY. COLD AIR ADVECTION FRIDAY NIGHT AND
SATURDAY BRINGS COLDER TEMPERATURES TO THE AREA. THIS WOULD BRING
SMALL CHANCES FOR LIGHT RAIN FRIDAY...WITH MIXED PRECIPITATION
POSSIBLE FRIDAY NIGHT INTO SATURDAY.
THE ECMWF HAS INFLUENCE OF HIGH PRESSURE IN SOUTH CENTRAL CANADA
KEEPING THE AREA DRY FRIDAY INTO FRIDAY NIGHT...BEFORE LIGHT QPF
MOVES INTO THE AREA LATER FRIDAY NIGHT AND SATURDAY WITH PASSING
VORTICITY MAXIMA. COLDER TEMPERATURES ALSO SHOWN HERE
SATURDAY...WITH MIXED PRECIPITATION POSSIBLE. USED CONSENSUS OF
MODELS FOR FRIDAY THROUGH SATURDAY FOR NOW GIVEN THE MODEL
DIFFERENCES.
FEATURES CONTINUE TO DIFFER FOR SATURDAY NIGHT THROUGH MONDAY
BETWEEN THE GFS AND ECMWF. SOUTHWEST 500MB FLOW LINGERS ACROSS THE
REGION. THE GFS IS DRY SATURDAY NIGHT INTO SUNDAY...BEFORE QPF
MOVES THROUGH WITH PASSING VORTICITY MAXIMUM AND MODEST MID LEVEL
FRONTOGENESIS RESPONSE SUNDAY NIGHT INTO MONDAY. ANOTHER LULL
LATER MONDAY...WITH LOW PRESSURE FORMING IN CENTRAL TEXAS. THE LOW
THEN STRENGTHENS AS IT MOVES INTO THE MID MISSISSIPPI RIVER VALLEY
MONDAY NIGHT.
SOUTHWEST 500MB FLOW LINGERS ACROSS THE REGION LIKE THE GFS. THE
ECMWF BRINGS A STRENGTHENING LOW FROM THE TEXAS PANHANDLE SATURDAY
NIGHT NORTHEAST TO FAR NORTHEAST ILLINOIS SUNDAY...THEN NORTHEAST
INTO CANADA SUNDAY NIGHT. STRONG SHORTWAVE TROUGH MOVES JUST NORTH
OF THE AREA SUNDAY NIGHT. IT THEN BRINGS ANOTHER STRONGER LOW FROM
CENTRAL TEXAS TO NORTHERN ARKANSAS MONDAY...THEN TO FAR NORTHWEST
INDIANA MONDAY NIGHT. A STRONG NEGATIVELY TILTED SHORTWAVE TROUGH
ACCOMPANIES THE STRONG LOW. THIS SYSTEM...IF IT WORKS OUT...WOULD
GIVE THE AREA A GOOD SHOT AT ACCUMULATING SNOW MONDAY NIGHT AND
BEYOND.
FOR NOW...WILL CONTINUE TO USE CONSENSUS BLEND OF POPS FOR
SATURDAY NIGHT THROUGH MONDAY. WILL HAVE TO KEEP AN EYE ON THE
LATTER SYSTEM FOR MONDAY NIGHT AND BEYOND...AS IT HAS THE
POTENTIAL TO BRING THE FIRST SIGNIFICANT SNOWFALL TO THE AREA. IT
IS STILL SEVERAL DAYS OFF...AND THINGS MAY CHANGE. STAY TUNED.
&&
.AVIATION/12Z TAFS/...EXPECT VFR CONDITIONS THROUGH THE PERIOD
WITH HIGH PRESSURE NOSING IN BEHIND COLD FRONT TRAILING FROM DEEP
LOW OVER MIXING DOWN 22 TO 25 KNOT 1000 FOOT WINDS WITH MOSTLY
SUNNY SKIES WILL INCREASE SUSTAINED WEST WINDS TO 10 TO 12 KNOTS
BY LATE MORNING...WITH GUSTS TO 20 KNOTS THROUGH THE AFTERNOON.
&&
.MARINE...WILL BE LETTING THE SMALL CRAFT ADVISORY EXPIRE AT 10Z
AS WINDS HAVE TURNED WESTERLY AND HAVE SEEN NO GUSTS TO 20 KNOTS
SINCE AROUND 11 PM...EXCEPT AT THE KENOSHA LAKESHORE OB. WAVES
WILL BE AT OR BELOW 4 FEET BY 330 AM DUE TO THE OVERALL LOWERING
OF WINDS AND OFFSHORE FLOW.
CONCERN THAT WESTERLY WIND GUSTS COULD REACH SMALL CRAFT CRITERIA
AGAIN THIS AFTERNOON WITH MIXING UP TO 20-24 KT WINDS AROUND 1000
FT. WILL NOT ISSUE A NEW ADVISORY AT THIS TIME...BUT WILL ADD A
CAUTIONARY STATEMENT FOR SMALL CRAFT IN THE NEARSHORE FORECAST AND
HIGHLIGHT IN HWO. NEXT SHIFT WILL HAVE TO WATCH HOW TRENDS DEVELOP
FOR POSSIBLE HEADLINE.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 4 AM CST EARLY THIS MORNING FOR
LMZ643>646.
&&
TODAY/TONIGHT AND AVIATION/MARINE...REM
WEDNESDAY THROUGH MONDAY...WOODHazardous weather outlook, Dec 4, 4:11 AM CST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 411 AM CST TUE DEC 4 2012 WIZ046-047-051-052-056>060-062>072-051015- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 411 AM CST TUE DEC 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SERIES OF LOW PRESSURE SYSTEMS MAY BRING A MIXTURE OF RAIN AND SNOW TO SOUTHERN WISCONSIN AT TIMES FROM THURSDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED IN THE NEXT SEVEN DAYS. LMZ643>646-051015- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 411 AM CST TUE DEC 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT WESTERLY WIND GUSTS WILL APPROACH SMALL CRAFT ADVISORY CRITERIA FOR A TIME FROM LATE THIS MORNING INTO THIS AFTERNOON...ESPECIALLY NORTH OF MILWAUKEE. SMALL CRAFT SHOULD EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS AND WAVES MAY REACH SMALL CRAFT CRITERIA THURSDAY AND AGAIN MONDAY. REM WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.